MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY

ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY
Catalog Number 06F16-10
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Loose or Intermittent Connection (1371); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2019, abbott point of care (apoc) was contacted by a customer who reported that i-stat1 analyzer sn (b)(4) displayed code 66 and 86.Customer reports when the batteries were removed from the analyzer they were hot to touch.The customer also reports that when different batteries were installed in the analyzer, code 66 and 86 still persist.There was no additional information at the time of this report.The analyzer was replaced at no charge and returning for investigation.Apoc has determined that a component failure within the analyzer circuitry, may lead to the batteries becoming uncomfortably hot to touch in the area of the battery compartment when using a green non-fused battery carrier.However, the customer states that rechargeable batteries ((b)(4)) were being used at the time of the event.Therefore the analyzer is unlikely to become hot to touch.The product was replaced and returned for investigation.Based on the information available, there were no patient or user related injuries associated with this complaint.
 
Additional Manufacturer Narrative
Apoc incident #: (b)(4).The investigation was completed on 04/24/2019.The customer reported that analyzer s/n (b)(4) generated quality check (qc) codes 66 and 86 and the rechargeable power pack was hot to touch.The conclusion of the engineering evaluation for this incident was that the customer's complaint of qc code 66 was reproduced.During the evaluation, it was determined that the thermal probe flex cable has slid out from its zif connector on the main board.The contact pads of the thermal flex cable were found to be worn, which, combined with multiple drops of the analyzer, led directly to the cable separating from the connector.The customer complaint of the rechargeable power pack becoming hot to touch could not be confirmed because the battery was not returned to flex.A rocketware search spanning six months revealed no similar incidents and no evidence of a trend.No deficiency has been identified.

Brand Name
I-STAT1 ANALYZER, IMMUNO READY
Common Device Name
I-STAT1 ANALYZER
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key8353418
Report Number2245578-2019-00038
Device Sequence Number1826008
Product Code CGA
UDI-Device Identifier00054749003709
UDI-Public00054749003709
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K001387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number06F16-10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Initial Date Received by Manufacturer 02/13/2019
Supplement Date Received by Manufacturer04/24/2019
Initial Report FDA Received Date02/20/2019
Supplement Report FDA Received Date04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1